MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP-706-X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 06/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, on a minimally invasive surgery through the right thoracic line, patching the ventricular septal defect with a mesh, after sudden bleeding of more than 500cc, the patient's blood pressure was 10-20 mmhg, cardiac arrest, was treated with cardiopulmonary resuscitation, fluid resuscitation and vasopressor with a diagnosis of fulminant blood loss.The surgical team cooperated with resuscitation, and anesthesia and midline thoracotomy.The user found out the break in the middle of the five atrial sutures including two layers and the two ends of the thread were still intact.The operator conducted a pair of atrial clamps, sutured the atrial suture with squeezing the thread with two layers.It was noted that compensation for blood, fluid, coordinated with active resuscitation, the patient had a rhythm again, occurred ventricular fibrillation, electric shock of 10 joules, sinus rhythm.Resuscitation was effective, hemodynamic stability and the surgeon closed the chest midline for the patient.The patient was hospitalized.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the suture thread broke.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The evaluation detected an unreported condition: the suture was noted to have kinks.The most likely cause for the additional condition is linked to device but unable to trace more specifically.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, while the patient was in the intensive care unit (icu) for two hours, on a minimally invasive surgery through the right thoracic line, patching the ventricular septal defect with a mesh, after sudden bleeding of more than 500cc, the patient's blood pressure was 10-20 mmhg, cardiac arrest, was treated with cardiopulmonary resuscitation, fluid resuscitation and vasopressor with a diagnosis of fulminant blood loss.The surgical team cooperated with resuscitation, and anesthesia and midline thoracotomy.The user found out the break in the middle of the 5 atrial sutures including 2 layers and the 2 ends of the thread were still intact.The operator conducted a pair of atrial clamps, sutured the atrial suture with squeezing the thread with 2 layers.It was noted compensation for blood, fluid, coordinated with active resuscitation, the patient had a rhythm again, occurred ventricular fibrillation, electric shock of 10 joules, sinus rhythm.Resuscitation was effective, hemodynamic stability and the surgeon closed the chest midline for the patient.The patient was hospitalized.
 
Additional Manufacturer Narrative

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14845737
Report Number9612501-2022-01069
Device Sequence Number2350706
Product Code GAW
UDI-Device Identifier10884521038264
UDI-Public10884521038264
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberVP-706-X
Device Catalogue NumberVP-706-X
Device Lot NumberD0M0416Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/19/2022
08/29/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date08/02/2022
08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VP-706-X SURIGPRO (LOT NUMBER: D0M0416Y).
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age9 YR
Patient SexMale